MAUDE Adverse Event Report: MEDIVATORS INC. DSD EDGE ENDOSCOPE REPROCESSING SYSTEM

MEDIVATORS INC. DSD EDGE ENDOSCOPE REPROCESSING SYSTEM
Model Number DSD EDGE 120V
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility contacted steris requesting functional testing for two of their dsd edge endoscope reprocessing systems following reports of patients "becoming sick.".
 
Additional Manufacturer Narrative
The user facility is conducting an investigation as a follow-up to reports of patient infections.We understand the user facility is reviewing all their pre and post procedural standard operating procedures.The user facility contacted steris asking we perform an evaluation of their dsd edge endoscope reprocessing systems to rule out the equipment as a contributor to the reported event.During steris's follow up with user facility personnel, steris was informed that the water lines were not being flushed out weekly as stated in the dsd edge endoscope reprocessing system's operator manual.The operator manual states, "chemical disinfection of the water treatment (filtration) and delivery system must be performed on a weekly basis and whenever the 0.2 micron absolute bacterial retentive filter is replaced." the dsd edge endoscope reprocessing systems were installed by steris at the user facility on june 3, 2024.During install, user facility personnel received in-service training on the proper use and operation for the dsd edge endoscope reprocessing systems.The steris clinical infection prevention specialist confirmed that user facility personnel received all documentation pertaining to the operation and maintenance for the units during the training.Throughout this investigation, the user facility tested water samples from both units and performed a gram stain culture test on instruments that had recently been processed in the units, which revealed numerous gram negative rods, and other organisms.As a result of the reported contamination, the user facility has elected to permanently remove both units from service and have them replaced.

Brand Name
DSD EDGE ENDOSCOPE REPROCESSING SYSTEM
Common Device Name
ENDOSCOPE REPROCESSING SYSTEM
Manufacturer (Section D)
MEDIVATORS INC.
14605 28th ave n
minneapolis MN 55447
Manufacturer (Section G)
MEDIVATORS INC.
14605 28th ave n
minneapolis MN 55447
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21107247
Report Number2150060-2025-00002
Device Sequence Number7947972
Product Code FEB
UDI-Device Identifier00677964046674
UDI-Public(01)00677964046674(11)240417
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDSD EDGE 120V
Device Catalogue NumberDSD3008
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown